This site introduces events at HIAS GLECS (Hitotsubashi Institute for Advanced Studies, Research Center for Global Economic Systems).

HSI2020—6th Hitotsubashi Summer Institute

Asia/Tokyo
Zoom
Description
                                              The time written in the program is Japan time.
           If you would like to change your timezone, please click [Asia/Tokyo] button on the upper right .

HIAS GLECS Logo

    • 09:15 15:30
      You can Join the Zoom for Macro- and Financial Econometrics 6h 15m
    • 09:25 09:30
      Opening Remarks 5m

      Speaker: Toshiaki Watanabe (Hitotsubashi University)

    • 09:30 10:30
      Keynote Talk

      Chair: Toshiaki Watanabe (Hitotsubashi University)

      • 09:30
        Markov-Switching Models with Unknown Error Distributions: Identification and Inference within the Bayesian Framework 1h

        Speaker: Chang-Jin Kim (University of Washington)
        Co-author: Shih-Tang Hwu (California State Polytechnic University)

    • 10:30 12:30
      Financial Econometrics

      Chair: Yohei Yamamoto (Hitotsubashi University)

      • 10:30
        High-frequency Realized Stochastic Volatility Model 40m

        Speaker: Jouchi Nakajima (Bank of Japan)
        Co-author: Toshiaki Watanabe (Hitotsubashi University)

      • 11:10
        Time-varying Jump Tail Risk Measure Using High-frequency Options Data 40m

        Speaker: Masato Ubukata (Meiji Gakuin University)

      • 11:50
        Inference in Weak Factor Models 40m

        Speaker: Yoshimasa Uematsu (Tohoku University)
        Co-author: Takashi Yamagata (University of York)

    • 12:30 13:30
      Lunch Break 1h
    • 13:30 15:30
      Macroeconomics

      Chair: Takashi Kano (Hitotsubashi University)

      • 13:30
        The Model-based Assessment of Macroeconomic Impact of the COVID-19 on Emerging Economies 40m

        Speaker: Takefumi Yamazaki (World Bank)

      • 14:10
        Fiscal Multipliers in the Most Aged Country:Empirical Evidence and Theoretical Interpretation 40m

        Speaker: Hiroshi Morita (Hosei University)

      • 14:50
        Financial Market Participation, Cost Volatility, and Demand Shocks 40m

        Speaker: Sungbae An (Korea Institute for International Economic Policy)
        Co-author: Ohik Kwon (Bank of Korea)

    • 09:50 15:05
      You can Join the Zoom for Macro- and Financial Econometrics 5h 15m
    • 10:00 12:00
      Interest Rate and Inflation

      Chair: Etsuro Shioji (Hitotsubashi University)

      • 10:00
        Why Has the Natural Rate of Interest Declined in Recent Years? 40m

        Speaker: James Morley (University of Sydney)
        Co-authors: Trung Duc Tran (University of Sydney) , Benjamin Wong (Monash University)

      • 10:40
        Understanding Trend Inflation through the Lens of the Goods and Services Sectors 40m

        Speaker: Yunjong Eo (Korea University)
        Co-authors: Luis Uzeda (Bank of Canada), Benjamin Wong (Monash University)

      • 11:20
        Japanification of Bond Markets? Effects of Decay Factor 40m

        Speaker: Atsushi Sekine (Chiba University)
        Co-author: Junko Koeda (Ministry of Finance)
        Link: Paper

    • 12:00 13:00
      Lunch Break 1h
    • 13:00 15:00
      Monetary Policy

      Chair: Toshitaka Sekine (Hitotsubashi University)

      • 13:00
        The FOMC's New Individual Economic Projections and Macroeconomic Theories 40m

        Speaker: Natsuki Arai (National Chengchi University)

      • 13:40
        International Spillover Effects of Unconventional Monetary Policies of Major Central Banks 40m

        Speaker: Tatsuyoshi Okimoto (Australian National University)
        Co-author: Tomoo Inoue (Seikei University)

      • 14:20
        Examining Macroprudential Policy and its Macroeconomic Effects - Some New Evidence 40m

        Speaker: Soyoung Kim (Seoul National University)
        Co-author: Aaron Mehrotra (Bank for International Settlements)

    • 15:00 15:05
      Closing Remarks 5m

      Speaker: Etsuro Shioji (Hitotsubashi University)

    • 13:15 17:00
      JADE-HSI 2020 Conference 3h 45m
    • 13:30 17:00
      General Meeting
      • 13:30
        Presidential Address: Strategy for Cluster-Based Industrial Development in Developing Countries 40m

        Chair: Yasuyuki Todo (Waseda University)
        Speaker: Keijiro Otsuka (Kobe University)

      • 14:10
        Break 10m
      • 14:20
        Panel Discussion: Developing Countries after COVID-19? The Role of Development Economists 1h 30m

        Chair: Yoko Kijima(GRIPS)
        Panelist: Tetsushi Sonobe(ADBI), Yasuyuki Sawada (ADB), Takashi Kurosaki (Hitotsubashi University), Go Shimada (Meiji University)

      • 15:50
        Break 10m
      • 16:00
        Tutorial Session : "Towards Transparent Economic Research: Pre-Analysis Plans and Registered Reports" 1h

        Chair: Aya Suzuki (Tokyo University)
        Speaker: Shuhei Kitamura (Osaka University)

    • 09:40 11:15
      【Meeting A】予備成果報告① テーマ:農業

      Chair:増田一八

      • 09:40
        The Effects of Providing Market Information on Farmers' Bargaining Power and Market Participation: Evidence from Smallholder Coffee Producers in Ethiopia 50m

        Speaker:李 根雨(一橋大学経済研究所)

      • 10:30
        The effect of on-farm storage interventions on local farm gate prices: Evidence from the Thai Jasmine rice markets [English] 45m

        Speaker: Kaittisak Kumse (The University of Tokyo)

    • 09:40 11:15
      【Meeting B】予備成果報告① テーマ:実験・環境

      Chair:高橋 遼

      • 09:40
        Hostility toward breaching restrictions during the COVID-19 pandemic 50m

        Speaker: 高橋 遼(早稲田大学政治経済学術院)

      • 10:30
        Adaptable Rainfall Shocks and Intractable Temperature Shocks: Unwillingness to Work Under Heat? [English] 45m

        Speaker: Takaaki Nomoto (World Bank / The University of Tokyo)

    • 11:15 11:30
      Break 15m
    • 11:30 12:15
      【Meeting A】予備成果報告② テーマ:リスク選好と農業
      • 11:30
        Elicitation methods of Risk preference: Internal and External validity [English] 45m

        Speaker: Vu Thu Trang (National Graduate Institute for Policy Studies)

    • 11:30 12:15
      【Meeting B】予備成果報告② テーマ:環境
      • 11:30
        The effects of climate change responses on economic and environmental performance among rice farmers: A case study of the Mekong Delta of Vietnam [English] 45m

        Speaker: Ho Thanh Tam (Ritsumeikan University)

    • 12:15 13:15
      Lunch Time 1h
    • 13:15 14:45
      【Meeting A】予備成果報告③ テーマ:保険・人的資本

      Chair:會田 剛史

      • 13:15
        Unintended Consequences of Latrine Construction: Externalities on Water Quality and Health in India [English] 45m

        Speaker: 元橋 一輝 (Tufts University)

      • 14:00
        Relations between language skills and income in developing countries with diversities of languages: Evidence from South Africa [English] 45m

        Speaker: 山口 尭志

    • 13:15 14:45
      【Meeting B】予備成果報告③ テーマ:家族計画・方法論

      Chair:村岡里恵

      • 13:15
        Impact of Foreign Domestic Workers on the Fertility Decision in the households: Evidence from Hong Kong [English] 45m

        Speaker: 中村 信之 (東京大学大学院)

      • 14:00
        Predicting the Efficacy of Treatment Effects of Non-Researched Communities from Research Sample: Community Selection Bias in Peruvian Amazon [English] 45m

        Speaker: Yuma Noritomo (The University of Tokyo)

    • 14:45 15:00
      Break 15m
    • 15:00 16:30
      【Meeting A】予備成果報告④ テーマ:Institution・保健

      Chair:樋口裕城

      • 15:00
        Leaders in Labor Movements: Experimental Evidence from Myanmar [English] 45m

        Speaker: Mari Tanaka (Hitotsubashi University)

      • 15:45
        Understanding the puzzle of primary healthcare use in India [English] 45m

        Speaker: Pramod Kumar Sur (Asian Growth Research Institute (AGI))

    • 15:00 16:30
      【Meeting B】予備成果報告④ テーマ:農業・電力

      Chair :後藤 潤

      • 15:00
        Intrahousehold Bargaining and Agricultural Technology Adoption: Experimental Evidence from Zambia [English] 45m

        Speaker: Ken Miura (Kyoto University)

      • 15:45
        The Impacts of Access to Electricity on Employment, Household Income Growth and Child Labor in Cambodia 45m

        Speaker: 武田 朝美 ( 政策研究大学院大学)

    • 20:00 20:30
      HSI2020: Microeconomic Theory 30m
    • 20:30 21:30
      Moral hazard in stochastic differential games: Beyond Markov equilibrium 1h
      Speaker: Eduardo Faingold (Insper Institute of Education and Research)
    • 09:30 10:30
      Recursive Rational Inattention Is Entropic (joint work with Henrique de Oliveira) 1h
      Speaker: Tetsuya Hoshino (ITAM)
    • 10:30 11:00
      Break 30m
    • 11:00 12:00
      Organisational structure and differential treatment 1h
      Speaker: Emil Temnyalov (University of Technology Sydney)
    • 12:00 14:00
      Break 2h
    • 14:00 15:00
      Arrovian social choice and decentralizability: An integrated approach 1h
      Speaker: Biung-Ghi Ju (Seoul National University)
    • 15:00 15:30
      Break 30m
    • 15:30 16:30
      Random Non-Expected Utility: Non-Uniqueness 1h
      Speaker: Yi-Hsuan Lin (Academia Sinica)